Alert archive / Florida / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 84, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jul 10, 2010, 3:47 PM EDT for Jefferson County, Florida. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 10, 2010, 3:47 PM EDT (19:47 UTC)
- Expired
- Jul 10, 2010, 4:30 PM EDT
- In force
- 43 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
County Jefferson County, FL
The radar
The Tallahassee radar (KTLH), 41 km from the middle of the area, began a volume at 19:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 3:05 PM EDT, 42 minutes earlier.
Area forecast discussion, Jul 10, 3:05 PM EDT, 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 305 PM EDT SAT JUL 10 2010 ...CONTINUED HIGH HEAT INDICIES OF 103 TO 108 DEGREES POSSIBLE EACH AFTERNOON THROUGH MONDAY SOUTH OF INTERSTATE 10... .SYNOPSIS...18 UTC SURFACE ANALYSIS SHOWS THE LOW PRESSURE TROF LOOKS TO BE BISECTING OUR FORECAST AREA FROM SOUTHWEST TO NORTHEAST. THUNDERSTORM DEVELOPMENT TODAY HAS GENERALLY BEEN ALONG THIS WEAK CONFLUENT ZONE. ENHANCED CU FIELD HAS BEEN DEVELOPING AHEAD OF THIS TROF IN AN AREA OF ENHANCED CONVERGENCE FROM TYNDALL AFB NORTHEAST TO VALDOSTA. SO FAR...SHOWER AND THUNDERSTORM DEVELOPMENT HAS BEEN SLOW...LIKELY DUE TO A WARM LAYER AT 925MB...BUT AS HEATING CONTINUES...EXPECT MORE ROBUST DEVELOPMENT REGION WIDE. THE TAE SOUNDING FROM THIS MORNING DISPLAYED DRIER AIR BETWEEN 850-750MB WHICH WILL INCREASE THE RISK OF WET MICROBURSTS WITHIN STORMS TODAY. && .SHORT TERM...(TONIGHT THROUGH MONDAY NIGHT). MAIN FORECAST ISSUE CONCERNS EVENTUAL MOVEMENT OF WEAK TROF ACROSS THE SOUTHEAST. MODELS ALL AGREE THAT THE BOUNDARY WILL DROP SOUTH ACROSS THE REGION INTO MONDAY AND PROVIDE A FOCUS FOR SHOWER AND THUNDERSTORM DEVELOPMENT COUPLED WITH THE AFTERNOON SEA BREEZE. WITH THE PRESENCE OF THE BOUNDARY...SHOWER AND THUNDERSTORM DEVELOPMENT SHOULD OCCUR EARLIER IN THE DAY. EXPECT TO SEE INCREASED DEVELOPMENT OF STORMS OVER THE MARINE AREA AFTER MIDNIGHT...ESPECIALLY SATURDAY AND SUNDAY NIGHTS WHILE THE BOUNDARY REMAINS IN THE AREA. SHOWER AND THUNDERSTORM ACTIVITY IS EXPECTED TO BECOME MORE DRIVEN BY THE AFTERNOON SEA BREEZE FRONTS AS THE TROF GRADUALLY DISSIPATES ON MONDAY. EXPECT GOOD COVERAGE THOUGH IN THE FAVORED SOUTHWESTERLY FLOW AND A CONTINUED MOIST ENVIRONMENT. && .LONG TERM...(TUESDAY THROUGH SATURDAY). THE FORECAST AREA WILL BE DEVOID OF ANY LARGE SCALE SYNOPTIC SCALE INFLUENCES DURING THE LONG TERM PERIOD...WHICH IS TYPICAL OF MID SUMMER. THE TROPICS ALSO CONTINUE TO LOOK QUIET. THE PERIOD WILL COMMENCE WITH THE SUBTROPICAL RIDGE AXIS EXTENDING ACROSS S FL AND THE CENTRAL GULF. THIS RIDGE AXIS WILL GRADUALLY LIFT NWD AND LIE ACROSS THE NRN GULF WED AND OVER THE FORECAST AREA FROM THU ONWARD. THIS PATTERN WILL PROMOTE DAILY SEA BREEZE THUNDERSTORM DEVELOPMENT WITH THE MOST FAVORABLE SWLY FLOW REGIME OF TUE GRADUALLY MORPHING INTO THE LIGHT AND VARIABLE REGIME BY WEEK'S END. POPS WILL START OUT ABOVE NORMAL AND THEN SETTLE TO NORMAL FROM WED ONWARD. TEMPS WILL BE ABOUT 2-3 DEGREES ABOVE NORMAL THROUGH THE PERIOD. && .MARINE...SOUTHWESTERLY FLOW GENERALLY BETWEEN 10 AND 15 KNOTS CAN BE EXPECTED OVER THE NEXT COUPLE OF DAYS AS THE LOCAL GRADIENT REMAINS TIGHT WITH THE NEARBY SURFACE TROF. AS THIS BOUNDARY DISSIPATES AND THE SUBTROPICAL RIDGE RETURNS...WINDS AND SEAS WILL DIMINISH TO TYPICAL SUMMERTIME LEVELS. && .AVIATION...STILL EXPECTING FAIRLY WIDESPREAD COVERAGE OF CONVECTION THIS AFTERNOON SO CONTINUED TEMPO GROUPS AT ALL TAF SITES. THE PROFILE CONTINUES TO LOOK FAVORABLE FOR A FEW WET MICROBURSTS TO OCCUR AS WELL...SO KEPT 30 KT GUSTS IN THE TEMPO GROUPS. HOWEVER...GUSTS IN EXCESS OF 30 KTS ARE POSSIBLE IN THE STRONGER STORMS. THE THREAT FOR MORNING VSBY RESTRICTIONS IN FG/BR WILL DEPEND IN PART ON WHICH AREAS RECEIVE RAINFALL THIS EVENING...BUT WENT AHEAD AND INCLUDED A TEMPO GROUP FOR A FEW HOURS OF EARLY MORNING RESTRICTIONS AT KVLD WHICH IS MORE PRONE TO SEEING FG/BR. && .FIRE WEATHER...RED FLAG CRITERIA IS NOT EXPECTED FOR THE NEXT SEVERAL DAYS. && .PRELIMINARY POINT TEMPS/POPS... TALLAHASSEE 76 93 76 94 76 / 30 60 30 60 30 PANAMA CITY 80 90 80 90 79 / 30 50 30 50 30 DOTHAN 75 95 75 94 76 / 40 50 30 60 30 ALBANY 76 95 76 95 77 / 40 50 30 60 30 VALDOSTA 75 92 75 94 74 / 30 70 30 60 30 CROSS CITY 75 91 76 92 75 / 30 50 30 60 30 APALACHICOLA 79 89 79 89 78 / 30 50 30 50 30 && .TAE WATCHES/WARNINGS/ADVISORIES... AL...NONE. GA...NONE. FL...NONE. GM...NONE. && LONG TERM...WOOL AVIATION/FIRE WEATHER...DVD REST OF DISCUSSION...GODSEY/TAEGER
Hazardous weather outlook, Jul 10, 5:14 AM EDT, 10 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 514 AM EDT SAT JUL 10 2010 ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134- GAZ120>131-142>148-155>161-GMZ730-750-755-765-770-775-110930- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON- HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF- INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY- INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON- COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON- COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY- RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN- EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 514 AM EDT SAT JUL 10 2010 /414 AM CDT SAT JUL 10 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... A SURFACE TROUGH JUST TO OUR NORTH WILL BE THE FOCUS FOR SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS TODAY...MAINLY ALONG AND NORTH OF THE I-10 CORRIDOR. FURTHER SOUTH...DRIER AIR ALOFT AND GREATER DISTANCE FROM THE TROUGH WILL KEEP THE ACTIVITY MORE ISOLATED IN NATURE. THE MAIN THREAT WILL BE LOCALLY DAMAGING WINDS AS CONDITIONS APPEAR FAVORABLE FOR THE FORMATION OF WET MICROBURSTS WITH THE STRONGER AND MORE ORGANIZED STORMS. THESE STORMS WILL LIKELY LINGER WELL INTO THE EVENING AS THE SURFACE TROUGH CONTINUES TO PROVIDE FOCUS FOR DEVELOPMENT. TEMPERATURES WILL NOT BE QUITE AS HOT AS PREVIOUS DAYS...HOWEVER HIGHER SURFACE DEWPOINTS WILL STILL RESULT IN HEAT INDICES BETWEEN 100 AND 105 DEGREES BY THE AFTERNOON HOURS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... A COLD FRONT WILL STALL JUST TO THE NORTH OF THE FORECAST AREA ON SUNDAY. ALONG AND AHEAD OF THIS FRONT...SHOWERS AND THUNDERSTORMS WILL AGAIN BE QUITE NUMEROUS. MAIN THREAT WILL BE GUSTY WINDS AND LOCALLY HEAVY RAINFALL. A PERSISTENT ONSHORE FLOW THIS WEEKEND WILL HELP RAISE THE RIP CURRENT RISK TO MODERATE LEVELS DURING SUNDAY ALONG THE FLORIDA PANHANDLE BEACHES. THE UPCOMING WORK WEEK IS EXPECTED TO SEE TYPICAL SUMMER CONDITIONS WITH A SCATTERING OF MAINLY AFTERNOON AND EVENING SEA BREEZE STORMS. ALTHOUGH A STRONG STORM OR TWO IS POSSIBLE ON ANY GIVEN DAY...NO ORGANIZED HAZARDOUS WEATHER IS ANTICIPATED. .SPOTTER INFORMATION STATEMENT... GENERAL SPOTTER ACTIVATION IS NOT ANTICIPATED. HOWEVER...A FEW STRONGER STORMS ARE POSSIBLE THIS AFTERNOON AND EVENING...AND SPOTTERS ARE ASKED TO RELAY ANY REPORTS IF WARNINGS ARE ISSUED NEARBY. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. 14-MROCZKA
In the hours before
Special weather statement, Jul 10, 2:51 PM EDT, 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 251 PM EDT SAT JUL 10 2010 FLZ017-018-027-101945- INLAND JEFFERSON-INLAND WAKULLA-LEON- 251 PM EDT SAT JUL 10 2010 ...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR JEFFERSON...LEON AND WAKULLA COUNTIES... * UNTIL 345 PM EDT AT 245 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES SOUTHWEST OF TALLAHASSEE...MOVING EAST AT 15 MPH. WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM. THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. 52-LANIER
Special weather statement, Jul 10, 3:42 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 342 PM EDT SAT JUL 10 2010 FLZ017>019-027-028-118-127-128-102045- COASTAL JEFFERSON-COASTAL TAYLOR-COASTAL WAKULLA-INLAND JEFFERSON-INLAND TAYLOR-INLAND WAKULLA-LEON-MADISON- 342 PM EDT SAT JUL 10 2010 ...SIGNIFICANT WEATHER ADVISORY IN EFFECT FOR JEFFERSON...LEON...WESTERN MADISON...WESTERN TAYLOR AND WAKULLA COUNTIES... * UNTIL 445 PM EDT AT 340 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 13 MILES EAST OF TALLAHASSEE TO 12 MILES EAST OF WOODVILLE TO 11 MILES NORTHEAST OF SAINT MARKS TO SAINT MARKS...OR ALONG A LINE EXTENDING FROM 13 MILES EAST OF TALLAHASSEE TO 15 MILES NORTHEAST OF SAINT MARKS TO 11 MILES NORTHEAST OF SAINT MARKS TO SAINT MARKS...MOVING EAST AT 10 MPH. WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE STORMS. THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. 52-LANIER
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 4:56 PM EDT | Areal Flood Advisory | TAE | Calhoun | 2 hr |
| Jul 10, 5:34 PM EDT | Severe Thunderstorm Warning | TAE | Berrien, Lanier | 26 min |
| Jul 10, 6:47 PM EDT | Areal Flood Advisory | TAE | Berrien, Lanier | 118 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.